MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS VITAMIN D TOTAL III; VITAMIN D ASSAY

ROCHE DIAGNOSTICS ELECSYS VITAMIN D TOTAL III; VITAMIN D ASSAY
Catalog Number 09038078160
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of questionable elecsys vitamin d assay results for 1 patient sample on a cobas e 411 immunoassay analyzer.The initial vitamin d result was >120 ng/ml with flag.The sample was repeated as the customer has an internal policy to repeat all vitamin d results above 120 ng/ml.A 1:2 manual dilution was made of the sample and the result was 74 ng/ml.A second 1:2 manual dilution was made of the sample and the result was 62.66 ng/ml.The repeat result of 62.66 ng/ml was deemed correct.
 
Additional Manufacturer Narrative
The analyzer serial number is (b)(6).The field service engineer (fse) replaced the mixer motor and performed mechanical checks.The investigation is ongoing.
 
Additional Manufacturer Narrative
Calibration was last performed on (b)(6) 2023.The qc recovery data provided was not acceptable on the day of the event.The alarm trace did not contain a conspicuous event.It was found that the customer centrifuges patient samples for 5 minutes, which may be too short.The customer stated that there was fibrin present in the patient sample.The customer performed calibration and qc successfully after the field service engineer visit.No further issues were reported after the service visit.The investigation did not identify a product problem.The root cause of the event was found to be consistent with pre-analytical sample handling issues.

Brand Name
ELECSYS VITAMIN D TOTAL III
Common Device Name
VITAMIN D ASSAY
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18326079
Report Number1823260-2023-03985
Device Sequence Number12521402
Product Code MRG
UDI-Device Identifier07613336184615
UDI-Public07613336184615
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K210901
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09038078160
Device Lot Number718918
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/20/2023
Supplement Date Received by Manufacturer01/12/2024
Initial Report FDA Received Date12/14/2023
Supplement Report FDA Received Date02/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient SexMale